Advertisement

Differential Game Model for Sustainability Multi-Fishery

  • Nadia RaissiEmail author
  • Chata Sanogo
  • Mustapha SerhaniEmail author
Chapter

Abstract

The purpose of this work is to study a fishery model in which the resource, a global fish stock, is exploited by two fleets. Invoking differential games theory, the model is perceived as a competition between two players, each of them trying to maximize their income generated by the exploitation. Assuming that the players don’t cooperate, we determine the optimal trajectory leading to a Nash equilibrium common to both players. The proof of optimality is based on the value function and Hamilton–Jacobi–Bellman (HJB) equation. The optimal strategy as presented in this study guarantees the sustainability of exploitation for both fleets and avoids the situation for which only the most effective fleet survives, whereas its competitor is forced to leave the competition.

References

  1. 1.
    V. Arnold, Ordinary Differential Equations (Springer, Berlin, 1992)Google Scholar
  2. 2.
    J.P. Aubin, Mathematical Methods of Game and Economic Theory (Dover Publications Inc/Northwestern University, New York/Amsterdam, 2007)zbMATHGoogle Scholar
  3. 3.
    M. Bardi, I.C. Dolcetta, Optimal Control and Viscosity Solutions of Hamilton-Jacobi-Bellman Equations (Birkhäuser, Boston, 1997)CrossRefGoogle Scholar
  4. 4.
    H. Benchekroun, N.V. Long, Transboundary fishery: a differential game model. J. Econ. 69(274), 207–221(2002)Google Scholar
  5. 5.
    A. Bressan, From optimal control to non-cooperative differential games: a homotopy approach. J. Control Cybern. 38(4A), 1081–1106 (2009)MathSciNetzbMATHGoogle Scholar
  6. 6.
    R. Buckdahn, P. Cardaliaguet, M. Quincampoix, Some recent aspects of differential game theory. J. Dyn. Games Appl. 1(1), 74–114 (2011)MathSciNetCrossRefGoogle Scholar
  7. 7.
    P. Cardaliaguet, S. Plaskacz, Existence and uniqueness of a Nash equilibrium feedback for a simple non-zero-sum differential game. Int. J. Game Theory 32, 33–71 (2003)CrossRefGoogle Scholar
  8. 8.
    C.W. Clark, Mathematical Bioeconomics: The Optimal Management of Renewable Resources (Wiley, New York, 1990)zbMATHGoogle Scholar
  9. 9.
    C.W. Clark, Mathematical Bioeconomics: The Mathematics of Conservation, 3rd edn. (Wiley, New Jersey, 2010)Google Scholar
  10. 10.
    C.W. Clark, G.R. Munro, Capital theory and the economics of fisheries: implications for policy. Mar. Resour. Econ. 32(2), 123–142 (2017)CrossRefGoogle Scholar
  11. 11.
    F.H. Clarke, Method of Dynamic and Nonsmooth Optimization, CBMS-NSF (SIAM, Philadelphia, 1990)Google Scholar
  12. 12.
    F.H. Clarke, Y.S. Ledyaev, R.J. Stern, P.R. Wolenski, Nonsmooth Analysis and Control Theory. Graduate Texts in Mathematics (Springer, New York, 1998)Google Scholar
  13. 13.
    E.J. Dockner, S. Jorgensen, N.V. Long, G. Sorger, Q. Mary, Differential Games in Economics and Management Science (Cambridge University Press, Cambridge, 2001)zbMATHGoogle Scholar
  14. 14.
    L. Doyen, J.C. Pereau, Sustainable coalitions in the commons. J. Math. Soc. Sci. 63(1), 57–64(2012)Google Scholar
  15. 15.
    R. Isaacs, Differential Games (Wiley, New York, 1965)zbMATHGoogle Scholar
  16. 16.
    N. Krasovskii, A.I. Subbotin, Game-Theoretical Control Problems (Springer, Berlin, 1988)CrossRefGoogle Scholar
  17. 17.
    C. Mullon, C. Mullon, A constraint-based framework to study competition and cooperation in fishing. Fish. Res. 203, 74–83 (2017)CrossRefGoogle Scholar
  18. 18.
    N. Raissi, Features of bioeconomics models for the optimal management of a fishery exploited by two fleets. J. Nat. Resour. Model. 14(2), 287–310 (2001)MathSciNetCrossRefGoogle Scholar
  19. 19.
    M. Serhani, Dualité en optimisation et contrôle optimal (Presse Universitaire Européenne, Germany, 2016)Google Scholar
  20. 20.
    M. Serhani, N. Raïssi, Nonconvex duality and viscosity solutions of HJB equation in optimal control problem. J. Convex Anal. 9(2), 625–648 (2002)MathSciNetzbMATHGoogle Scholar
  21. 21.
    M. Serhani, N. Raïssi, Nonconvex duality and semicontinuous proximal solutions of HJB equation in optimal control. J. RAIRO Oper. Res. 43(2), 201–214 (2009)MathSciNetCrossRefGoogle Scholar
  22. 22.
    A.W. Starr, Y.C. Ho, Non zero-sum differential games. J. Optim. Theory Appl. 3(3), 184–206 (1969)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Mohammed V University in RabatFaculty of SciencesRabatMorocco
  2. 2.Université des Sciences des Techniques et des Technologies de BamakoFaculté des Sciences et TechniquesBamakoMali
  3. 3.Department of EconomyTSI Team, FSJES, University Moulay IsmailToulalMorocco

Personalised recommendations